MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Model Number 71453111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that a revision surgery of legion primary cr prosthesis was performed due to malrotation femur.The legion cr high flex xlpe sz 3-4 9mm was revised and exchanged.The patient was discharged from hospital.
 
Additional Manufacturer Narrative
It was reported that a revision surgery of legion primary cr prosthesis was performed due to malrotation femur.The genesis ii cmt tibial size 4 left, legion narrow cr oxin sz 5n lt and legion cr high flex xlpe sz 3-4 9mm were revised and exchanged.The patient was discharged from hospital.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows damage on the lock detail and scratches on the surface of the part.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A clinical evaluation noted that the primary implantation operative report was provided and translated.However, the requested revision operative reports and x-rays have not been provided.Without clinically relevant supporting documentation, a thorough medical investigation cannot be performed.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.The cause of the revision was stated as due to malrotation of the femur.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that this complaint reports a revision due to malrotation of the femur.The primary implantation operative report was provided and translated.However, the requested revision operative reports and x-rays have not been provided.Without clinically relevant supporting documentation, a thorough medical investigation cannot be performed.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D9, h3, h6, h10.

Brand Name
LGN CR HIGH FLEX XLPE SZ 3-4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11001985
Report Number1020279-2020-07400
Device Sequence Number10935327
Product Code JWH
UDI-Device Identifier00885556033975
UDI-Public00885556033975
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71453111
Device Catalogue Number71453111
Device Lot Number17LM05304
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/12/2021
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer05/18/2021
10/05/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date05/27/2021
10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;